9:00 AM - 45 mins
9:45 AM - 15 mins
10:00 AM - 60 mins
Grand Ball Room
3X: Explore / Expand / Extract
Before you can evaluate a method, you have to understand its goals. Before you can evaluate a style of software engineering, you have to understand its goals. Quick execution of experiments? Rapid scaling in the face of unexpected bottlenecks? Sustained, profitable growth? Each goals requires a different style and yet we talk about software engineering as if it should be one thing. This talk introduces 3X and the ways software development, quality assurance, design, management, financing, planning, and staffing change depending on the goal of development.
11:00 AM - 30 mins
11:30 AM - 50 mins
Interaction Protocols: It's All About Good Manners
Distributed and concurrent systems can be considered a social group which collaborate to achieve collective goals. In order to collaborate a system of rules must be applied that affords good hygiene, fault tolerance, and effective communication to coordinate, share knowledge, and provide feedback in a trusted manner. These rules form a number of protocols which enable the group to act as a system that is greater than the sum of the individual components.
In this talk we will explore the history of protocols and their application when building distributed systems. Protocols provide the foundation on which the quality attributes are delivered. Qualities such as performance, resilience, and security.
12:25 PM - 50 mins
When citizen experience meets OpsTech in Service Journey
Digital services for citizens are traditionally run in a fragmented and monolithic form. The presentation discusses approaches and means to streamline the services such that the individual touchpoint or system are “journey-aware”. There are several design considerations and implementation challenges e.g. product persona, design consistency and usability. The presentation will quote examples from Singapore Government Smart Nation initiative “Moments of Life” to reinforce the discussion. The speaker will continue to discuss the corresponding tech considerations and implementations when developing such digital service journey at the national level.
1:15 PM - 90 mins
2:45 PM - 50 mins
Architects live in the first derivative
No organization ever complained that their It department was delivering too fast. However, as technologies evolve ever more quickly and product cycle times keep shorting, it’s difficult for any development team or IT organization to be fast enough.
As these organizations try many things to move faster, from adopting Lean and Devops approaches, moving to the cloud, to working weekends or paying bigger bonuses. Slowly many of them realize that increasing velocity is about more than just moving a bit faster. It takes a fundamentally different mindset – one that looks at the first derivative.
This talk takes a fresh look why moving faster isn’t just about speeding things up and dissects both systems and organizational architectures that are built for economies of speed.
3:40 PM - 50 mins
Cubes, Hexagons, Triangles, and More: Understanding the Microservice Architecture Through Shapes
The microservice architecture is becoming increasing important. But what is it exactly? Why should you care about microservices? And, what do you need to do to ensure that your organization uses the microservice architecture successfully?
In this talk, I’ll answer these and other questions using shapes as visual metaphors. You will learn about the motivations for the microservice architecture and why simply adopting microservices is insufficient. I describe essential characteristics of microservices, You will learn how a successful microservice architecture consist of loosely coupled services with stable APIs that communicate asynchronous. I will cover strategies for effectively testing microservices.
4:30 PM - 30 mins
5:00 PM - 60 mins
Grand Ball Room
Speeding Up Innovation
To be competitive today organizations need to optimize for time to value using continuous delivery, know how to build efficient and scalable cloud native serverless applications, and use chaos engineering to ensure strategic workloads are extremely resilient. This talk will cover current best practices in all these areas, based on personal experiences and conversations with organizations around the world over the last few years.
6:00 PM - 30 mins
8:30 AM - 480 mins
Workshop - Microservice Architecture Essentials
Enterprises need to deliver better software faster. It’s no longer sufficient to release quarterly or even monthly. Instead, organizations must use methods, such as DevOps, to frequently deploy changes into production, perhaps as often as multiple times per day. One obstacle, however, to DevOps-style development is that organizations are often mired in monolithic hell. Key business applications are large, complex, unwieldy monoliths, and so it’s impossible to rapidly and safely deploy changes.
The solution is to adopt the microservice architecture, which is an architectural style that has the testability and deployability necessary for DevOps. In this 1 day workshop, you will learn about the the microservice architecture, its benefits and drawbacks and how to get started.
8:30 AM - 480 mins
Workshop - High-Performance Messaging & Services with Aeron
In this workshop, you will learn how to build services with Aeron and SBE in Java. Services capable of handling millions of messages per second with very low and predictable response times. We will cover some networking theory and the design of Aeron so you know how to use it with mechanical sympathy.
8:30 AM - 480 mins
Workshop - Cloud Native Architecture - Words of Experience, Bits of Advice
Adrian has a unique experience as an expert in Cloud Architecture gained from his work at eBay, Netflix, through Netflix OSS, working with startups and enterprises at Battery Ventures, and most recently as VP Architecture at AWS. In this workshop, Adrian will share his experience and advice on building cloud-native enterprise solutions. The workshop looks at the business and technology of moving an enterprise to the cloud. Adrian discusses the major challenges of scaling in particular fault tolerance, resilience and security as more and more major regulated businesses transition to the cloud.